November 16, 2011

Side effects update

I've noticed an increase in side effects sinxce Monday's chemo. Actually, I've noticed an increase in side effects after each week's treatment in this cycle and the last one.

Neuropathy: My toes are about  the same -- tingling and painful but not really numb. I hope to hear from Dr G today about getting off the Lyrica, since it really isn't providing significant relief. I still take two teaspoons of  L-glutamine powder twice daily in cold water,. (I drink tart cherry juice with the morning dose. Tart cherry juice is supposed to be effective against neuropathy and at thsi point I want every possible tool) I'm taking 600 mg of gabapentin three times a day and will increase that to 900 mg three times a day once I come off the Lyrica. I'm also taking a vitamin B-6 complex. All thisi is uder the direction of my naturopath and my oncologist. I also plan to ask the naturopath about acupuncture to treat neuropathy.

This week I noticed pain in my fingernail beds. It hurts when I type (but not too much, so I'm doing it!). I find it challenging to open anything that requires use of my fingertips, such as a ziploc-type bag and container lids. If this symptom progresses rapidly I will be sure to tell Dr G, because it could really limit my daily life. Imagine being in too much pain to button your clothing and you'll know what I mean.

Fatigue: This one comes and goes. I almost always nap on chemo Mondays. Yesterday afternoon I crashed hard on the sofa for two hours, but I also stretched myself to run all the errands before coming home. I awoke in time to make a birthday dinner. I can't say if I will need a nap today but crash time seems to be around 3 PM and I can prepare by being home before I "hit the wall".


Hair Loss: Yes, my hair is begining to come out for the third time in 18 motnhs. It had actually started to grow again, but I found hairs in my hands after shampooing both yesterday and today. This side effect is more vanity than anything else, although having no hair in winter makes mr feel cold even when indoors with the heat on full blast. I expect to be back to hats and scarves full time if this continues.

Bloody Nose: I continue to fight an Avastin-related bloody nose. I find red or ppink in my tissue on a regular basis, even ten days since my last dose of Avastin. This is also inconvenient and annoying but like the hair loss, not serious unless my nose doesn't stop bleeding.

Cancer has taken many things from my life, but somehow I manage to continue living with it,.I'll stay on this merry-go-round and live with cancer, but I'd like a chance to sit quietly on the bench soon. My ride on the pony has gone up and down enough lately.

2 comments:

  1. This comment has been removed by a blog administrator.

    ReplyDelete
  2. I understand. I guess I am just beginning my up and down ride since my cancer has come back just this year in Feb. We live day by day and keep going, That is all we can do. Take care and have a great Thanksgiving.

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!